Alert archive / Arkansas / Tornado Warnings in 2007
Tornado Warning 59, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 14, 2007, 1:54 AM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2007, 1:54 AM CDT (06:54 UTC)
- Expired
- Apr 14, 2007, 2:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 188 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 2:20 AM CDT | TSTM WND DMG | Wilmot, AR | TREES DOWN ACROSS A ROAD. |
| Apr 14, 2:25 AM CDT | TSTM WND DMG | Bonita, LA | MANY LARGE LIMBS WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 1:41 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2703 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 140655
TORJAN
ARC003-LAC067-140745-
/O.NEW.KJAN.TO.W.0059.070414T0654Z-070414T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
154 AM CDT SAT APR 14 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...PARKDALE AND PORTLAND...
* UNTIL 245 AM CDT
* AT 154 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13
MILES WEST OF BEEKMAN...MOVING NORTHEAST AT 60 MPH.
* THE TORNADO WILL BE NEAR...
BEEKMAN BY 205 AM CDT...
SNYDER BY 215 AM CDT...
PARKDALE BY 230 AM CDT...
PORTLAND AND MONTROSE BY 235 AM CDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3311 9207 3280 9204 3290 9150 3304 9146
3338 9146
$$
EEC1 follow-up statement
000
WWUS54 KJAN 140708
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 AM CDT SAT APR 14 2007
ARC003-LAC067-140745-
/O.CON.KJAN.TO.W.0059.000000T0000Z-070414T0745Z/
ASHLEY AR-MOREHOUSE LA-
208 AM CDT SAT APR 14 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR ASHLEY
COUNTY...AND MOREHOUSE PARISH...
AT 208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO. THIS TORNADO WAS LOCATED NEAR BEEKMAN...OR ABOUT 12 MILES
SOUTH OF CROSSETT...MOVING NORTHEAST AT 60 MPH.
THE TORNADO WILL BE NEAR...
SNYDER BY 215 AM CDT...
WILMOT BY 220 AM CDT...
PARKDALE BY 225 AM CDT...
PORTLAND BY 230 AM CDT...
WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
LAT...LON 3313 9195 3282 9200 3290 9150 3304 9146
3338 9146
$$
EECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 13, 9:08 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 13, 9:08 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 908 PM CDT FRI APR 13 2007 .SHORT TERM... DID NOT MAKE ANY BIG ADJUSTMENTS TO THE FORECAST. TWEAKED HOURLY VALUES. MOISTURE WAS NOT MOVING INTO THE AREA AS QUICKLY AS EXPECTED...MADE SOME SMALL ADJUSTMENTS TO THE DEWPOINTS THROUGH THE EVENING. WITH CLOUDS MOVING NOT SURE HOW COOL THE AREA WILL GET...SO STUCK WITH GUIDANCE VALUES. WILL HOLD OFF ON AN UPDATE AT THIS POINT. WILL LIKELY DO AN UPDATE LATER TO CLEAN UP WORDING AND MAKE ANY ADJUSTMENTS DUE TO THE SEVERE WATCH OVER THE NORTHWEST. THE WARM FRONT HAS NOT BUDGED OVER THE PAST FEW HOURS AND STORMS CONTINUE TO FIRE OVER NORTHEAST LOUISIANA AND MOVE INTO NORTHWEST MISSISSIPPI. STORMS WERE UNABLE TO MAINTAIN IN THE MORE STABLE DRY AIR JUST EAST OF THE RIVER. STILL LOOKING FOR MORE STORMS TO DEVELOP TONIGHT...ONCE THE STORM SYSTEM MOVING THROUGH TEXAS/OKLAHOMA SHIFTS EAST. WILL NOT BE MAKING ANY CHANGES AT THIS TIME...THE FORECAST WAS OK. && .AVIATION... WILL NOT MAKE ANY MAJOR CHANGES TO THE AVIATION FORECAST. GLH MAY SEE A FEW STORMS THIS EVENING WITH ACTIVITY CONTINUING TO DEVELOP OVER NORTHEAST LOUISIANA AND MOVE EAST. STILL LOOKS LIKE THE SECOND ROUND WILL MOVE INTO THE AREA SHORTLY AFTER MIDNIGHT...SO WILL MAINTAIN THUNDERSTORMS FOR GLH STARTING AROUND 7Z. GWO/JAN/GTR MAY SEE ACTIVITY AROUND 9-11Z. STORMS WILL LIKELY STAY OUT OF THE EAST THROUGH LATE MORNING...SO WILL STICK WITH AROUND 13-15Z FOR MEI/HBG. WILL KEEP TSRA IN THE PREVAILING GROUP. NOT SURE WHAT TO DO WITH THE WINDS...SEVERAL LOCATIONS WILL HAVE OCCASIONAL GUSTS...SO MAY INCREASE WIND SPEEDS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 69 46 59 / 89 100 38 4 MERIDIAN 57 74 47 60 / 59 100 51 8 VICKSBURG 61 66 45 63 / 100 100 31 4 HATTIESBURG 60 76 52 62 / 26 100 48 8 NATCHEZ 64 69 44 62 / 92 82 36 4 GREENVILLE 58 61 43 61 / 100 88 35 4 GREENWOOD 59 65 44 58 / 100 94 38 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
Hazardous weather outlook, Apr 13, 2:54 PM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT FRI APR 13 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141954- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 254 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... A SEVERE WEATHER OUTBREAK WILL BE POSSIBLE LATE TONIGHT AND SATURDAY AS A MAJOR STORM SYSTEM MOVES EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. THE COMBINATION OF STRONG WIND SHEAR AND INSTABILITY...AND THE PASSAGE OF A STRONG LOW PRESSURE SYSTEM...WILL RESULT IN SEVERE THUNDERSTORMS AFFECTING WESTERN PORTIONS OF THE OUTLOOK AREA LATE TONIGHT...WITH SEVERE STORMS EVENTUALLY SPREADING EASTWARD INTO EASTERN MISSISSIPPI SATURDAY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA LATE TONIGHT...AND THEN INCREASE IN COVERAGE AFTER MIDNIGHT AS THEY MOVE INTO WESTERN MISSISSIPPI AND BECOME MORE ORGANIZED. THE LEADING EDGE OF A COMPLEX OF THUNDERSTORMS IS EXPECTED TO REACH THE NATCHEZ TRACE CORRIDOR AFTER SUNRISE SATURDAY MORNING. FROM THERE...THUNDERSTORMS WILL CONTINUE TO SHIFT EAST ACROSS CENTRAL MISSISSIPPI AND INTO EAST AND SOUTHEAST MISSISSIPPI LATE SATURDAY INTO SATURDAY AFTERNOON WHILE CONTINUING TO PRODUCE SEVERE WEATHER. WHILE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE OVER MUCH OF THE OUTLOOK AREA DURING THIS TIME...THE GREATEST RISK FOR TORNADOES WILL BE OVER AREAS LOCATED ALONG AND SOUTH OF A JONESVILLE LOUISIANA TO VICKSBURG MISSISSIPPI TO CANTON TO DE KALB LINE WHERE THE MOST UNSTABLE AIR IS EXPECTED. ...FLOODING... HEAVY RAINFALL WILL ALSO BE A CONCERN OVER MUCH OF THE OUTLOOK AREA LATE TONIGHT INTO SATURDAY AS THUNDERSTORMS DEVELOP AND INCREASE IN COVERAGE...AND LATER ORGANIZE INTO A COMPLEX. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE OVER MUCH OF THE AREA. HOWEVER...AS THE COMPLEX MOVES INTO EAST AND SOUTHEAST MISSISSIPPI LATE SATURDAY MORNING INTO SATURDAY AFTERNOON WHERE THE GREATEST AMOUNT OF INSTABILITY WILL EXIST AND SLOWS...THUNDERSTORMS COULD EASILY BEGIN TO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES OVER THESE AREAS. LOCALLY HIGHER AMOUNTS COULD BECOME POSSIBLE DURING THIS TIME IF STORMS BEGIN TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED LATE TONIGHT AND SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY APRIL 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 13, 11:03 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 13 N BASTROP 32.96N 91.91W
04/13/2007 E1.00 INCH MOREHOUSE LA BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED BY KTVE-MONROE METEOROLOGIST
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:20 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 40 min |
| Apr 13, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 23 min |
| Apr 13, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 31 min |
| Apr 13, 11:26 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 34 min |
| Apr 13, 8:28 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 47 min |
| Apr 13, 8:53 PM CDT | Tornado Warning | JAN | Morehouse | 32 min |
| Apr 14, 2:38 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 26 min |
| Apr 14, 2:56 AM CDT | Severe Thunderstorm Warning | JAN | Richland | 34 min |
| Apr 14, 3:30 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 45 min |
| Apr 14, 4:00 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 30 min |
| Apr 14, 6:09 AM CDT | Severe Thunderstorm Warning | JAN | Concordia | 32 min |
| Apr 14, 6:17 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 16 min |
Nearby
Tornado Warnings in Arkansas, 2007Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.